Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 181, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 15, 2005, 3:58 PM MDT for Los Alamos County, Sandoval County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2005, 3:58 PM MDT (21:58 UTC)
- Expired
- Jul 15, 2005, 5:00 PM MDT
- In force
- 62 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Los Alamos County, NM, Sandoval County, NM
The radar
The Albuquerque radar (KABX), 73 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:02 PM MDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 15, 2:02 PM MDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 202 PM MDT FRI JUL 15 2005 .DISCUSSION...INCREASING CU FIELD OVER THE SOUTH CENTRAL PLAINS...THEREFORE WILL PUT ISOLD TS/SH AND INCREASE POPS OVER GUP FOR THIS EVENING EVERYTHING ELSE IS ON TRACK FOR THE SHORT TERM. UPPER LEVEL RIDGE OVER UT WILL REMAIN IN PLACE TODAY AND THIS EVENING AS A TROF MAKES LANDFALL OVER THE FAR NW PAC COAST. THE TROF AXIS IS JUST OFF THE COAST AND IS FAIRLY STRONG. THE HIGH WILL BE SHUNTED TO THE SOUTH AND THEN SLIGHTLY WEST AS THE TROF MOVES OVER THE NORTHERN ROCKIES BRINGING A CHANGE IN UPPER LVL WIND PATTERN. SMALL DISTURBANCES IN THE FLOW WILL ROTATE AROUND THE HIGH AND OVER NM HELPING TO DEVELOP CONVECTIVE ACTIVITY. THE NAM KEEPS THE TROF SLIGHTLY FARTHER NORTH THAN THE GFS ALTHOUGH BOTH PAINT THE PIC OF NORTHERLY FLOW AND SMALL S/WS ROTATING AROUND THE EASTERN PART OF THE HIGH SPAWNING TS/SH MAINLY CENTRAL MTNS AND HIGHLANDS WEST. A SFC FRONT SLIDES SOUTH ALONG THE LEE OF THE ROCKIES AND INTO NM SUN EVENING. WILL KEEP POPS AS IS FOR THE NORTHEAST AS MODELS HAVE NOT BEEN CONSISTENT. THE UPPER HIGH SITS OVER S CA AND W AZ THRU THE BEGINNING OF NEXT WEEK. SCHC TS/SH EACH DAY SEEMS REASONABLE AS MULTI SMALL S/WS ROTATE AROUND THE HIGH. THE HIGH BEGINS TO BUILD AND ELONGATE BACK TO THE NORTHEAST BY MID WEEK. THE NEXT FEATURE THAT WILL HAVE TO BE WATCHED TOWARD THE END OF NEXT WEEK IS EMILY. CURRENT FORECAST TRACK HAS HER MAKING LANDFALL NEAR BROWNSVILLE TX AND TRACKING ALONG THE RIO GRANDE. HARD TO SAY IF THE MOISTURE WILL REACH NM OR WILL IT BE SHUNTED TO THE EAST BY THE UPPER RIDGE. THE GFS PULLS THE REMNANTS OF EMILY FARTHER WEST AND NORTH THAN THE DGEX. THE GFS ALSO TAKES THE CENTER AXIS OF THE HIGH NORTH AND EAST OF NM...THE DGEX KEEPS THE HIGH CENTER OVER AZ. THE TRACK OF BOTH MODELS MAYBE TOO FAR TO THE NORTH. THE NGP MODEL TRACKS EMILY FARTHER TO THE SOUTH. FOR NOW A BLEND OF THE NGP AND GFS SEEMS REASONABLE FOR TRACKING THE REMNANTS OF EMILY. SHOULD GET A BETTER IDEA AFTER EMILY MOVES OVER THE YUCATAN OVER THE GULF. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 65 99 64 100 / 20 10 20 0 GALLUP.......................... 58 94 57 96 / 20 20 20 0 GRANTS.......................... 58 92 58 95 / 20 10 20 10 GLENWOOD........................ 62 98 63 100 / 20 20 20 10 CHAMA........................... 47 85 48 86 / 30 30 30 20 LOS ALAMOS...................... 57 89 58 92 / 20 20 20 10 RED RIVER....................... 42 77 44 80 / 30 30 30 30 TAOS............................ 52 89 53 91 / 20 20 20 20 SANTA FE........................ 57 89 58 92 / 20 10 20 10 SANTA FE AIRPORT................ 60 91 60 93 / 20 10 20 10 ESPANOLA........................ 59 94 59 96 / 20 10 20 10 ALBUQUERQUE HEIGHTS............. 69 95 70 97 / 20 10 20 10 ALBUQUERQUE VALLEY.............. 65 96 66 99 / 20 10 20 10 ALBUQUERQUE FOOTHILLS........... 66 94 67 97 / 20 10 20 10 ALBUQUERQUE WEST MESA........... 67 96 68 98 / 20 10 20 10 SOCORRO......................... 66 96 67 97 / 20 10 20 10 SANDIA PARK/CEDAR CREST......... 58 86 58 91 / 20 20 30 20 MORIARTY/ESTANCIA............... 57 91 56 93 / 20 20 20 20 CARRIZOZO....................... 63 93 64 95 / 20 20 20 10 RUIDOSO......................... 58 84 57 86 / 20 20 20 20 RATON........................... 54 91 55 91 / 10 10 10 20 LAS VEGAS....................... 54 87 56 90 / 20 10 20 20 ROY............................. 59 88 61 90 / 0 0 0 20 CLAYTON......................... 61 92 64 93 / 0 0 0 10 SANTA ROSA...................... 61 94 63 95 / 0 0 0 10 TUCUMCARI....................... 65 95 69 99 / 0 0 0 10 FORT SUMNER..................... 64 95 67 97 / 10 0 0 0 CLOVIS.......................... 65 93 66 96 / 0 0 0 0 PORTALES........................ 64 94 67 97 / 10 0 0 0 ROSWELL......................... 68 98 70 99 / 10 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 23
Hazardous weather outlook, Jul 15, 5:45 AM MDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 545 AM MDT THU JUL 15 2005 NMZ001>021-026-161200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 545 AM MDT THU JUL 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND PERSIST INTO THE EVENING HOURS. THE MAIN THREAT FOR PRECIPITATION WILL OCCUR OVER THE CENTRAL AND WESTERN PARTS OF THE STATE. ALTHOUGH ORGANIZED SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE SMALL HAIL AND STRONG GUSTY WINDS UP TO 45 MPH. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL PLAGUE THE CENTRAL AND WESTERN PARTS OF THE STATE SATURDAY. BY SUNDAY...THE FOCUS FOR SHOWERS AND STORMS WILL SHIFT TO INCLUDE THE CENTRAL AND SOUTHWEST MOUNTAINS AS WELL AS THE EASTERN PORTIONS OF NEW MEXICO. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...HOWEVER A FEW OF THE STRONGER STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DPORTER
In the hours before
Special weather statement, Jul 15, 2:06 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 206 PM MDT FRI JUL 15 2005 NMZ004-152030- SANGRE DE CRISTO MOUNTAINS- ...STRONG THUNDERSTORM MOVING ACROSS NORTHEAST SANTA FE COUNTY... AT 205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR COWLES. MOVEMENT WAS SOUTHWEST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE TESUQUE AND LATER ON PERHAPS SANTA FE. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 40
Special weather statement, Jul 15, 2:34 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 234 PM MDT FRI JUL 15 2005 NMZ004-152100- SANGRE DE CRISTO MOUNTAINS- ...STRONG THUNDERSTORM CONTINUE OVER NORTHEAST SANTA FE COUNTY... AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES NORTHWEST OF COWLES. MOVEMENT WAS SOUTHWEST AT 10 MPH. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 40
Special weather statement, Jul 15, 3:40 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 340 PM MDT FRI JUL 15 2005 NMZ002-152215- NORTHWEST MOUNTAINS INCLUDING JEMEZ- ...STRONG THUNDERSTORM MOVING SOUTH OVER THE JEMEZ MOUNTAINS... AT 333 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES WEST OF LOS ALAMOS. MOVEMENT WAS SOUTH AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL SANDOVAL COUNTY AND RURAL WEST CENTRAL LOS ALAMOS COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS FROM BURSTS OF HEAVY RAIN AS THIS STORM MOVES THROUGH THE AREA. 40
Special weather statement, Jul 15, 3:50 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 350 PM MDT FRI JUL 15 2005 NMZ004-011-152215- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-SANGRE DE CRISTO MOUNTAINS- ...STRONG THUNDERSTORM MOVING SOUTHWEST ACROSS EASTERN SANTA FE COUNTY... AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR GLORIETA. MOVEMENT WAS SOUTHWEST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE LAMY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 40
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.